MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U3575615
Medical Device Problem Codes Retraction Problem (1536); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device, no medical records, or no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The investigation of the reported event is currently underway.Expiry date: 11/2020.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the iliac artery, using an ipsilateral approach, the pta balloon allegedly ruptured at 14atm on the first inflation attempt.It was further reported that there was difficulty retracting the balloon through the sheath and subsequently the balloon and sheath were removed as one unit.Another balloon was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was returned for evaluation.A visual inspection found stretching in the catheter shaft, indicating retraction issues.Therefore, the retraction issues are confirmed.However, no obvious signs of rupture were noted in the balloon material.An attempt was made to inflate the balloon, however dried contrast was blocking the inflation lumen preventing the balloon from filling with water.Therefore, the investigation is inconclusive for the reported balloon rupture.It is possible that a balloon rupture could have contributed to the retraction issue through the sheath.However, the root cause for the reported balloon rupture or identified retraction issue could not be determined based upon the available information.It is unknown if procedural issues or the original sheath used in the procedure contributed to the reported event.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(expiry date: 11/2020).
 
Event or Problem Description

Brand Name
ULTRAVERSE 035 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7799652
Report Number2020394-2018-01507
Device Sequence Number19345329
Product Code LIT
UDI-Device Identifier00801741093005
UDI-Public(01)00801741093005
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K142261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU3575615
Device Catalogue NumberU3575615
Device Lot NumberCMBZ0254
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2018
Initial Date Received by Manufacturer 07/24/2018
Supplement Date Received by Manufacturer02/22/2019
Initial Report FDA Received Date08/20/2018
Supplement Report FDA Received Date02/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR